MAUDE Adverse Event Report: ORTHALIGN INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that the first navigation unit that the surgeon attempted to use gave a flexion reading of 18 degrees.The surgeon noted that this is extreme and it is unable to have traveled that much.Orthalign's representative noted that this particular surgeon has done hundreds of cases and know this.Orthalign plus units have been cleared by the fda with the claim of +/- 3 degrees.An investigation will be preformed once the unit is returned from the field.With an abundance of caution this report is being filed with the understanding of the potential patient harm that could result from an accuracy malfunction of this magnitude.A follow up report will be filed with the investigation findings.
 
Event or Problem Description
Navigation unit ((b)(4)) gave a flexion reading of 18 degrees, this is extreme and unable to travel that much.
 
Additional Manufacturer Narrative
The navigation unit's event log was examined for the phenomenon reported in the complaint description.No flexion values were reported to have approached 18 degrees, though there was an issued observed during the femoral resection in general.The logged snapshot of resection values did not change between each snapshot, though it is expected that they would change in some minor degree between samples.The issued observed occurred after a period of reported instability on the reference sensor.The same phenomena occurred during the tibial resection as well.An attempt to reproduce this behavior in-house was unsuccessful for both femoral and tibial resections.It is unclear as to what was causing the bouts of instability; the reference sensor would be needed for further information but was unavailable for return.While the values reported in the complaint description cannot be found within the event log, the complaint can still be confirmed based on the other evidence present due to the issue regarding the resection angles not updating between samples.There was no patient consequence reported as a result of the event.A review of the device history record (dhr) was conducted.There was 1 process deviation (pd) within the dhr.The pd is 1480.There were no nonconforming material reports (ncmrs) within the dhr.The device passed all manufacturing specifications prior to release, and it is concluded that the issue in pd1480 did not contribute to the reported complaint.

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key8584230
Report Number3007521480-2019-00010
Device Sequence Number16731537
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number403001-05
Device Catalogue Number403001-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;